Funnel Cloud, Bowman
- When
- July 14, 8:45 PM CST
- Where
- Bowman County, 11 mi S of Bowman
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.113, -103.521 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 14, 1:30 PM CST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT WED JUL 14 2004 .SHORT TERM... STRONG UPPER LEVEL RIDGE CONTINUES TO BUILD OVER OVER NORTHERN ROCKIES AND PROGGD TO MOVE SLOWLY EAST THROUGH EARLY PERIODS OF FORECAST. MODELS WILL HAVE DIFFICULT TIME NAILING TIMING OF S/WS TOPPING RIDGE. BECAUSE OF THIS AND BECAUSE OF UNCERTAINTY OF MODEL BACKUPS WILL NOT MAKE ANY SIGNIFICANT ADJUSTMENTS TO ONGOING FORECAST. THIS LEAVES CWA WITH ISOLATED TO CHANCE POPS TONIGHT AND FRIDAY/SAT FOR THUNDERSTORMS AND NEAR CLIMATOLOGIC MAX AND MINS. .LONG TERM... MAKE LITTLE CHANGES FROM PREVIOUS FORECAST. SHORTWAVE RIDES ALONG THE CANADIAN/ND BORDER SUNDAY AS SURFACE TROF APPROACHES FROM THE WEST. DRY AND WARM AHEAD OF FRONTAL SYSTEM SUNDAY. OVERNIGHT SUNDAY AND MONDAY SURFACE BOUNDRY FOCUS FOR CONVECTIVE ACTIVITY AS IT MOVES EASTWARD. SHORTWAVE MENTION ABOVE MOVES THRU CWA DURING THE DAY MONDAY AIDING IN MID LEVEL LIFT AND SUPPORT FOR THUNDERSTORMS. FAST MOVING UPPER FLOW WITH THE PASSAGE OF SHORTWAVE TUESDAY..A FEW MINOR IMPULES RIDING THRU FAST ZONAL FLOW...EXPECT DRY AND SEASONABLY WARM THRU THE EXTENDED PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/RGT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT WED JUL 14 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150915- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 415 AM CDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR AN ISOLATED STRONG TO SEVERE STORM IN EXTREME SOUTHWESTERN NORTH DAKOTA LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHULZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
744 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 1 SW BEACH 46.90N 104.02W
07/14/2004 1.00 INCH GOLDEN VALLEY ND TRAINED SPOTTER
&&
CJS/TWHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
811 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL BEACH 46.91N 104.01W
07/14/2004 1.00 INCH GOLDEN VALLEY ND TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL ON THE SOUTH SIDE OF BEACH
&&
CJS/TWHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
825 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL GOLVA 46.73N 103.98W
07/14/2004 2.00 INCH GOLDEN VALLEY ND TRAINED SPOTTER
0817 PM HAIL 10 S BEACH 46.77N 104.01W
07/14/2004 0.88 INCH GOLDEN VALLEY ND TRAINED SPOTTER
&&
CJS/TWHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
834 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 23 SE BEACH 46.68N 103.66W
07/14/2004 1.25 INCH GOLDEN VALLEY ND TRAINED SPOTTER
HALF DOLLAR SIZE HAIL REPORTED BY STORM SPOTTER
&&
CJS/TWHThe Bismarck radar (KBIS), 224 km away, was scanning. The volume nearest the first event began at 02:43 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412491.